Download PDFOpen PDF in browser

Bounded Higher-order Unification using Regular Terms

22 pagesPublished: July 28, 2014


We present an algorithm for the bounded unification of higher-order terms.
The algorithm extends G. P. Huet's pre-unification algorithm with rules for the generation and folding of regular terms.
The concise form of the algorithm allows the reuse of the pre-unification correctness proof. Furthermore, the regular terms
can be restricted in order to decide the unifiability problem.
Finally, the algorithm avoids re-computation of terms in a non-deterministic search which leads to a better performance in practice when compared to other bounded
unification algorithms.

Keyphrases: Bounded unification, bounded unification algorithms, Exponent of periodicity, higher-order unification, regular terms

In: Santiago Escobar, Konstantin Korovin and Vladimir Rybakov (editors). UNIF 2012 Post-Worskhop Proceedings. The 26th International Workshop on Unification, vol 24, pages 28--49

BibTeX entry
  author    = {Tomer Libal},
  title     = {Bounded Higher-order Unification using Regular Terms},
  booktitle = {UNIF 2012 Post-Worskhop Proceedings. The 26th International  Workshop on Unification},
  editor    = {Santiago Escobar and Konstantin Korovin and Vladimir Rybakov},
  series    = {EPiC Series in Computing},
  volume    = {24},
  pages     = {28--49},
  year      = {2014},
  publisher = {EasyChair},
  bibsource = {EasyChair,},
  issn      = {2398-7340},
  url       = {},
  doi       = {10.29007/zhpc}}
Download PDFOpen PDF in browser